MAUDE Adverse Event Report: ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 412390406
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received and is pending investigation.Concomitant medical products: 8fr catheter, mfr st.Jude medical, repositioning sleeve, mfr st.Jude medical.
 
Event or Problem Description
The event involved a torque-line catheter, 7f, 4 lumen, 110 cm, heparin coated, lf, that during cardiac catheterization, the balloon ruptured in the patient.There was no reported difficulty noted during the insertion.It was also reported that an 8 fr.Catheter and repositioning sleeve was used during the procedure.They routinely perform a ¿balloon up¿ test shortly after it¿s taken out of the package by the fellow, who pre-inflates the balloon.There was no serious injury/harm, no adverse event, no medical intervention required and no delay in critical therapy.
 
Additional Manufacturer Narrative
H10: the reported complaint was verified.A latex free balloon of the td catheter was torn radially around the balloon with the top half flipped inside-out.The balloon also appeared to have failed while inflated with the latex free balloon material being stretched out.The cause of the ruptured balloon cannot be determined.No contamination shield was returned with the sample.Unused samples were received and tested and physical damage was observed on all of the balloons inserted into the repositioning sleeve where the cath-lock was tightened to 0.067" with the inflation cycle count decreasing on the sample when compared to a control sample.The probable cause of the balloon ruptures are due to inserting them through a mating device such as a repositioning sleeve or introducer with a smaller inner diameter than the balloon's outer diameter.This caused undue stress on a portion of the balloon as the balloon is stretched back and folds over.The lot review was performed and there were no issues identified.

Brand Name
TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL, INC.
4455 s. atherton drive
salt lake city UT 84123
MDR Report Key8344738
Report Number1713468-2019-00005
Device Sequence Number13789620
Product Code DQE
UDI-Device Identifier00840619043773
UDI-Public(01)00840619043773(17)190701(10)91-854-SL
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue Number412390406
Device Lot Number91-854-SL
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1